How long have you been taking this 3 times per day? I was on something similar: NO antidepressant, and klonopin (very similar to xanax) 3x per day per Rx, and a fourth time per day OK'd if needed.
I don't mean to scare you, but I ended up feeling like you describe to the extent that I had to go to the hospital - inpatient - for a week. This reason this should not scare you is that the hospital is not a scary place at all... I just meant that I don't want to imply that you'll get worse like I did. Maybe if you talk to your doctor you can get this under control at home. Anyway, for me, this happened within about 3-4 months of 3 or 4 times per day doses which I took initially before I was even anxious (they were supposed to "ward off" possible anxiety.)
What they did in the hospital was basically ramp me off the benzodiazepine (xanax and clonazepam/klonopin are both benzos) over the course of three weeks (finishing ramping off after I got home.) They started me on zoloft but it made me feel worse even though I had taken it in the past with no problem, and instead they put me on an old-school antidepressant which helped me to sleep. (nortriptyline).
Soon I was back to myself. I was so far around the bend I would never have guessed that I'd be watching TV, conversing with people, eating a lot, and generally running my life like usual, within a month.
It sounds like the regimen you are on might not be working for you. The reason I had to go to the hospital was because of constant panic attacks like you described the other night (waking frequently with the feeling of hair standing up on end all up and down my back), nausea, inability to eat/drink or to stand up straight without feeling sick. Constant discomfort. In other words, I was totally dysfunctional and no use to anyone and unable to take basic care of myself. (like eating and drinking.)
Some people may bash me for saying this, but benzos, even at doses considered "not causing dependency" for some people, seem to cause dependency and lose their effectiveness for other people, and they exacerbate anxious depression.
You might need another doctor. Please talk with a doctor or several of them before changing prescribed meds. It's important since some can cause dangerous effects if discontinued suddenly or too rapidly. I wish you the best.